April 10, 2007,
A.E. asks from Pataskala, OH on February 28, 2007
The Depo Shot/ the Pill
I was on the Depo Shot for over 2years.(my son will be 3 in April) In order to prepare for more children my partner and I decided to not get it anymore. I have been on Ortho Tri Cyclon Lo for about 4-5 months. I am feeling more depressed and I have gained a few pounds. Neither of which happened on the shot.Listening to everyone and how they feel about the shot I feel like the oddball out. Does anyone have advice as to why I am feeling this way?
So What Happened?™
I decided to get off of birth control pills alltogether. I would like to see how my body functions without any use of medication. I have decided to try natural family planning as my choice to avoid pregnancy. If, I begin to have irregular periods, most likely I will go back to a different brand of birth control pills. If anyone has advice about NFP, I would love to hear from you. Right now I am trying to understand it and let my body adjust. I started taking my temperature everyday, but I just don't really know what to expect! Thank you for all of your support!
A.C. answers from Dayton on March 04, 2007
When I was on the depo shot I was very depressed and over time I began not to have my cycle. I started to gain weight also. After getting off of the depo shot it took me over a year to get pregnant. On the pill I don't have any of these problems at all. The only thing my doctor had told me was that everyone is different on their hormone levels and that is why we respond differently. I have a few friends that have been on the shot in the past and loved it. It also could just be the pill that you are on that is causing the problems. When I first got on the pill I had to try a few different ones before we knew which one was the right one to use.
A.C. answers from Dayton on February 28, 2007
Don't feel like the odd ball. I was on the shot for almost five years and I loved it! I didn't have a period, no major mood swings, and I didn't gain any weight. People just act differently to the different kinds of birth control. I know many people that said the gained weight or bled the whole time they were on the shot, but I never experienced any bad side effects. I am currently on Ortho Tri Cyclon and haven't had any problems with it either. You just need to get with your doctor to find the best type of birth control for your body. Good luck!
C.B. answers from Dayton on March 01, 2007
The OTC lo pill is a triphasil pill..shich means that it has three levels of hormones during the month. Even though the doses are low, it can affect you. The depo provera injection is a higher dose..you may need a different pill that is a monophasic-one level of hormone- Talk to your doctor.
J.J. answers from Columbus on March 01, 2007
I hated the pill, lots of variations to go through, the acne, the remembering to take it.... I was on Depo after my first son for 10 years. I was off it for a mere two months and we had our little one who is now 3. I know a lot of people say things about the shot, but I was a lifer on it you know and loved it. I work in medical and nothing but good things are said about it by the professional people in that line of work. I think it gets its wrap from people who don't like a shot. It doesn't hurt and you are protected for 3 months...shoot some, like I did, did not even have a period, added benefit to me. I have no long term effects from it. I am now tied, but I would have went back on it for sure...wish I did...miss not having a period. I did not have mood swings or gain weight. I felt good, no cramps at that time of the month, no acne.. People react to any kind of medication differently. I have had people all kinds of reactions to medications. You may be experiencing too high a dose for your body or the wrong product. The pill is all trial and error to find a good fit for you. Also, please make sure your OB/GYN knows all the medications you are on..including any vitamins.
A.S. answers from Lima on March 01, 2007
I have never been on the shot, but I was on the pill for 9 years (from age 15-24). I didn't gain wait until after high school, but it was a signigicant amount, 50 pounds in 2 years. I had trouble taking the weight off until I went off the pill, in October 2005, and took off 20 ponds in 2 months. I leveled out, and before I could work on the rest of the weight I got pregnant. Since being off the pill, I find that my moods are more stable, and frankly, I like myself better. After the baby I am not going back on the pill, and am considering IUD.
S.E. answers from Cleveland on April 10, 2007
I was on Depo from age 17 until 22. I thought it was great. I didn't get my periods and never had a problem being on it other then getting a little nauseous after the shot. When I was 22 I missed my shot by about 2 weeks and got pregnant. Even though the pregnancy wasn't planed we were still happy. At about 8 wks preg. I had a miscariage. I always will think in the back of my mind it was due to the depo. After the D&C I decided to stay off birthcontrol. It took me over 5 years to get pregnant again. My sons is now 9 months old and we are so greatful that we were able to have him. I don't know if not being able to get pregnant the 2d time had to do with the depo or not but I do know that I will need to be on calcium for the rest of my life. My OBGyn told me that they recently found out depo depletes your calcium levels a lot! Way more then the pill or any other methods out there. While I do miss not getting periods I don't think I would want to risk the side effects of depo.
Oh and about the NFP I still have irregular periods(around30-35 day cycle) but one way I found beside temp. is the the cosistancy of discharge/mucus. You are most fertile when it is at an egg white consistancy. There are a few sites online that will go indepth for you or I believe you can go to a obgyn that can help you with NFP.
T.B. answers from Tampa on February 28, 2007
I took Ortho Tri Cyclene for way to long. I had horrible mood swings during the month and I gained weight, as well. It did not agree with me at all!!! I would go to your GYN and try a pill that gives a constant amount of hormones all month instead of different amounts in the "tri" pills. Good luck.
H.M. answers from Cincinnati on March 01, 2007
Every form of birth control, every individual brand even, contains a different balance of different hormones. Every woman reacts differently to these hormones. If you are feeling down and are concerned about the weight gain (which I believe is normal on the pill) talk to your Dr about switching brands. I never used the shot so I can't attest to its effects personally. I used Ortho Tri Cyclen for a long time before having my first child, after he was born the Dr wanted to try me on Yasmin (I think they renamed it Yaz) and it turned me psycho! I could feel myself getting violently angry about the littlest things but not being able to help it, so I switched brands. I like Loestrin 24 Fe personally, but again, every pill effects you differently so talk to your Dr about switching, he/she should be able to offer you some samples to try until you find one that doesn't bother you so much. I hope this helps.
P.B. answers from Cincinnati on February 28, 2007
Hello A.. It's the pill. There are many pills out there, you need to talk to your OBGYN, the pill your taking may not be right for you. Ask about Yaz. I had awful luck with most of the pill I've tried. Most made me have headaches everyday, gain weight, and depressed. For whatever reason Yaz seems to be okay. It has low hormone, it's taken for 24 days, it helps with adult acne. You can look up some of the pills out there -online, then talk to your doctor. Good luck finding one suited better for you.